Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 219, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 16, 2011, 7:41 PM CDT for Ellsworth County, Lincoln County, Kansas. It was in force for 64 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2011, 7:41 PM CDT (00:41 UTC)
- Expired
- Jun 16, 2011, 8:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ellsworth County, KS, Lincoln County, KS
The radar
The Wichita radar (KICT), 153 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 7:57 PM CDT | TSTM WND GST 60 | 4 Ene Wilson, KS | |
| Jun 16, 8:08 PM CDT | TSTM WND GST 60 | 4 Ese Wilson Lake, KS | TRAINED SPOTTER ESTIMATES 50 TO 60 MPH WINDS WHICH SUSTAINED FOR AT LEAST 10 MINUTES. |
| Jun 16, 8:10 PM CDT | TSTM WND GST 60 | 7 W Lincoln, KS | EMERGENCY MANAGER REPORTS 60 MPH WINDS. |
| Jun 16, 8:23 PM CDT | TSTM WND GST 57 | 11 Ne Ellsworth, KS | KDOT WIND SENSOR MEASURES 57 MPH ON I-70. |
| Jun 16, 8:37 PM CDT | TSTM WND GST 61 | 5 Sw Ash Grove, KS | |
| Jun 16, 8:42 PM CDT | TSTM WND GST 62 | Ash Grove, KS | EMERGENCY MANAGER HAS MULTIPLE REPORTS OF 40 TO 60 MPH WINDS WITH ONE MEASURED REPORT OF 62 MPH ACROSS NORTHWEST PORTIONS OF LINCOLN COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 6:34 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.7 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 404 J/kg
- Mixed-layer CIN
- -524 J/kg
- Mixed-layer LCL
- 1893 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
886
WUUS53 KICT 170041
SVRICT
KSC053-105-170145-
/O.NEW.KICT.SV.W.0219.110617T0041Z-110617T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
741 PM CDT THU JUN 16 2011
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ELLSWORTH COUNTY IN CENTRAL KANSAS...
LINCOLN COUNTY IN CENTRAL KANSAS...
* UNTIL 845 PM CDT
* AT 738 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST
OF BUNKER HILL TO 5 MILES SOUTHEAST OF HOISINGTON...AND MOVING
NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
ELLSWORTH...LINCOLN...WILSON...SYLVAN GROVE...HOLYROOD...
LORRAINE...BARNARD...KANOPOLIS STATE PARK...WESTFALL...BEVERLY...
ASH GROVE...ELLSWORTH AIRPORT AND KANOPOLIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3923 9793 3852 9793 3852 9800 3852 9801
3852 9848 3881 9849 3913 9848 3914 9849
3922 9849
TIME...MOT...LOC 0040Z 245DEG 36KT 3897 9860 3848 9868
WIND...HAIL 60MPH 1.00IN
$$
JAKUB3 follow-up statements
574
WWUS53 KICT 170056
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
756 PM CDT THU JUN 16 2011
KSC053-105-170145-
/O.CON.KICT.SV.W.0219.000000T0000Z-110617T0145Z/
LINCOLN KS-ELLSWORTH KS-
756 PM CDT THU JUN 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ELLSWORTH AND
LINCOLN COUNTIES UNTIL 845 PM CDT...
AT 752 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SYLVAN GROVE TO WILSON TO
CLAFLIN...MOVING NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
ELLSWORTH...LINCOLN...SYLVAN GROVE...HOLYROOD...LORRAINE...
WESTFALL...BARNARD...KANOPOLIS STATE PARK...BEVERLY...ASH GROVE...
ELLSWORTH AIRPORT AND KANOPOLIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3923 9793 3852 9793 3852 9800 3852 9801
3852 9848 3881 9849 3913 9848 3914 9849
3922 9849
TIME...MOT...LOC 0056Z 246DEG 35KT 3903 9842 3880 9839
3858 9849
WIND...HAIL 60MPH 1.00IN
$$
BILLINGS812
WWUS53 KICT 170111
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
811 PM CDT THU JUN 16 2011
KSC053-105-170145-
/O.CON.KICT.SV.W.0219.000000T0000Z-110617T0145Z/
LINCOLN KS-ELLSWORTH KS-
811 PM CDT THU JUN 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ELLSWORTH AND
LINCOLN COUNTIES UNTIL 845 PM CDT...
AT 810 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF LINCOLN TO 8
MILES NORTH OF ELLSWORTH TO LORRAINE...MOVING NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
ELLSWORTH...LINCOLN...BARNARD...WESTFALL...BEVERLY...KANOPOLIS
STATE PARK...ELLSWORTH AIRPORT AND KANOPOLIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3923 9793 3852 9793 3852 9800 3852 9801
3852 9848 3881 9849 3913 9848 3914 9849
3922 9849
TIME...MOT...LOC 0112Z 246DEG 35KT 3909 9823 3886 9821
3864 9831
WIND...HAIL 60MPH 1.00IN
$$
BILLINGS478
WWUS53 KICT 170132
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
832 PM CDT THU JUN 16 2011
KSC053-105-170145-
/O.CON.KICT.SV.W.0219.000000T0000Z-110617T0145Z/
LINCOLN KS-ELLSWORTH KS-
832 PM CDT THU JUN 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ELLSWORTH AND
LINCOLN COUNTIES UNTIL 845 PM CDT...
AT 829 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTHWEST OF ELLSWORTH...
MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
LINCOLN...KANOPOLIS STATE PARK...SYLVAN GROVE...WESTFALL...
BEVERLY...BARNARD AND ASH GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3923 9793 3852 9793 3852 9800 3852 9801
3852 9848 3881 9849 3913 9848 3914 9849
3922 9849
TIME...MOT...LOC 0132Z 230DEG 31KT 3881 9827
WIND...HAIL 60MPH <.75IN
$$
BILLINGSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:17 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 16, 6:17 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 617 PM CDT THU JUN 16 2011 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU LOW CONFIDENCE FORECAST AGAIN TONIGHT. UNCLEAR WHAT WILL HAPPEN WHEN HIGH PLAINS CONVECTION ENCOUNTERS DEEPER OUTFLOW FROM THIS MORNINGS CONVECTION. SO FAR IT APPEARS TO HAVE HAD LITTLE IMPACT. CONCERN IS THAT 1800 UTC NAM MAY BE CORRECT BRINGING THE STORMS INTO CENTRAL KS LATER THIS EVENING AND OVERNIGHT...SIMILAR TO THE PAST COUPLE OF NIGHTS. HAVE OPTED TO KEEP THE VCTS GOING AT KRSL/KSLN/KHUT AND CB AT KICT. CLEARLY MVFR CONDITIONS WILL BE LIKELY FOR A BRIEF PERIOD OF TIME IF STORMS GO DIRECTLY OVER A SITE...BUT ODDS/ABILITY TO ACCURATELY TIME THIS PRECLUDE A TEMPO GROUP AT THIS TIME. ALSO APPEARS THAT FRONT WILL WORK ABOUT HALF WAY ACROSS THE AREA BY LATE TOMORROW AFTERNOON. OF COURSE THIS WILL BE HIGHLY DEPENDENT ON THE EXTENT OF CONVECTION OVERNIGHT. GUSTY S-SW WINDS ARE EXPECTED AHEAD OF COLD FRONT. -HOWERTON && .PREV DISCUSSION... /ISSUED 334 PM CDT THU JUN 16 2011/ DISCUSSION... FORECAST CONCERN WILL BE EXITING CONVECTIVE COMPLEX MOVING OUT OF SOUTHEAST KS...THEN RENEWED STORM CHANCES LATE THIS AFTERNOON ACROSS WRN KS AND AGAIN FRI INTO THE WEEKEND. THIS EVENING-TONIGHT: CURRENT CONVECTIVE COMPLEX WILL KEEP MOVING TO THE SOUTH AND EAST OF THE AREA EARLY THIS AFTERNOON...WITH MOST OF ERN SECTIONS REMAINING UNDER A BUBBLE HIGH PRESSURE AREA. THE BIGGER CONCERN WILL BE THE OUTFLOW BOUNDARY CREATED BY THE MORNING COMPLEX THAT EXTENDS BACK TO THE WEST INTO SW KS. INTERSECTION WITH THIS BOUNDARY AND THE DRY LINE IN WRN KS NEAR DDC...WILL BE THE CONCERN FOR LATE THIS AFTERNOON INTO THIS EVENING...AS THIS AREA REACHES ITS CONVECTIVE TEMP...WITH STORMS DEVELOPING. SW KS WILL BE UNDER A FAIRLY STRONG CAP....SO THINK THE STORMS WILL BE MORE ISOLATED IN NATURE UNTIL A WEAK SHORTWAVE IN SERN CO MOVES INTO THE WRN KS. BUT AS THIS CONVECTION DEVELOPS...IT WILL DRIFT EAST-NORTHEAST TOWARDS CENTRAL KS LATER THIS EVENING. A VERY UNSTABLE AIRMASS EXISTS FOR THE STORMS TO DEVELOP JUST TO THE WEST OF THE FORECAST AREA...SO CERTAINLY COULD SEE A LARGE HAIL AND DAMAGING WIND THREAT AS IT APPROACHES. FRI: PLACEMENT OF THE MAIN SYNOPTIC FRONT WILL BE PROBLEMATIC ON FRI... AS BOTH THE NAM/WRF AND GFS PUSH THE BOUNDARY SOMEWHERE ACROSS THE FORECAST AREA....FOR THE AFTERNOON HOURS. GENERALLY ALONG THE KS TURNPIKE. THE QUESTION WILL BE CONVECTIVE CHANCES FOR THE AFTERNOON AS WARM TEMPS ALOFT WILL LEAD TO KEEPING MOST AREAS CAPPED UNTIL THE LATE AFTERNOON INTO THE EVENING. EVEN WITH THE STRONG CAP...THINK SOME ISOLATED STORMS MAY DEVELOP DURING MAX HEATING SO THINK A LOW POP IS AGAIN WARRANTED FOR AREAS ALONG AND EAST OF THE TURNPIKE. DO NOT EXPECT ANY CONVECTION THAT CAN GET GOING TO LAST INTO THE OVERNIGHT HOURS FRI NIGHT. BUT GIVEN A VERY UNSTABLE AIRMASS THINK STRONG/SEVERE STORMS ARE AGAIN POSSIBLE. SAT-SUN: LOTS OF UNCERTAINLY ON HOW THE WEEKEND WILL PLAY OUT...AS THE WEAK FRONTAL BOUNDARY WILL REMAIN DRAPED ACROSS SRN KS FOR SAT...BEFORE TRYING TO LIFT BACK TO THE NORTH ON SUN. INSTABILITY WILL REMAIN HIGH ACROSS SRN KS....WITH ANY WEAK DISTURBANCE LEADING TO AN AFTERNOON CONVECTIVE CHANCE. SO WILL KEEP POPS GOING ACROSS THE FORECAST AREA. POPS FOR LATE SAT INTO SUN WILL BE DIFFICULT AS WELL...AS UPSLOPE FLOW OVER WRN KS COULD LEAD TO A COMPLEX OF STORMS DEVELOPING OVER WRN KS LATE SAT NIGHT. THIS COMPLEX COULD DRIFT INTO CEN KS EARLY ON SUN...SO WILL KEEP POPS IN THIS AREA EARLY ON SUN. BOUNDARY WILL CONTINUE TO LIFT TO THE NORTH FOR THE DAYTIME ON SUN INTO NRN KS...WARM TEMPS ALOFT WILL LIMIT ANY SUN AFTERNOON CONVECTIVE CHANCES ACROSS CENTRAL KS CLOSER TO THE BOUNDARY. SOUTH OF THIS BOUNDARY...THINK CAPPING INVERSION WILL KEEP SOUTHERN KS DRY FOR SUN AFTN. MON-WED: MEDIUM RANGE MODELS DIFFER ON THE HOW THE MIDDLE OF THE WEEK WILL PLAY OUT...BUT THE GENERAL TREND LOOKS TO BE THAT THE MID LEVEL FLOW WILL TURN MORE TO THE NW ON WED...WITH SOMEWHAT COOLER TEMPS EXPECTED FOR THE REGION AS THE MAIN SFC FRONTAL BOUNDARY MOVES SOUTH OF THE AREA. KETCHAM AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU DIFFICULT AVIATION FORECAST CAME UNFOLDED TODAY AS AREA OF CONVECTION ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS CONTINUES TO MOVE ESE INTO OKLAHOMA. BEHIND THIS CONVECTION...CLOUDS DECREASE RAPIDLY AND VFR CONDITIONS PREVAIL. WINDS WILL SWITCH FROM THE EAST TO THE SOUTH THROUGHOUT THE DAY AS SURFACE LOW PRESSURE MOVES EASTWARD TOWARDS CENTRAL KANSAS. CURRENT MODELS HAVE NOT HANDLE THIS CONVECTION WELL THEREFORE TRENDED TOWARDS CURRENT SATELLITE AND UPSTREAM OBSERVATIONS. LATER TODAY EXPECT CONVECTION TO OCCUR ACROSS SOUTHWEST KANSAS AND MOVE INTO THE AREA BY 00Z. THIS WILL HAVE A MAIN IMPACT ON KRSL/KHUT AND EVENTUALLY KSLN/KICT. BECAUSE OF UNCERTAINTY...MENTIONED VCTS FOR THOSE AREAS. VFR CIGS AND VSBYS WILL PREVAIL TONIGHT AND INTO TOMORROW AS CONVECTION WANES AND MOVES OUT OF THE AREA. DUNTEN && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 75 98 72 95 / 20 30 20 10 HUTCHINSON 73 97 70 92 / 20 20 20 20 NEWTON 74 96 71 92 / 20 30 20 20 ELDORADO 73 96 71 94 / 20 20 30 10 WINFIELD-KWLD 76 98 74 98 / 20 20 20 10 RUSSELL 70 91 64 87 / 20 10 10 20 GREAT BEND 72 93 66 88 / 20 10 10 20 SALINA 73 95 68 90 / 20 20 10 20 MCPHERSON 73 95 69 91 / 20 20 20 20 COFFEYVILLE 75 94 75 97 / 20 10 20 10 CHANUTE 72 93 74 94 / 20 10 20 10 IOLA 71 92 73 92 / 10 10 20 10 PARSONS-KPPF 74 92 75 96 / 20 10 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 16, 4:12 PM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 412 PM CDT THU JUN 16 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-172115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 412 PM CDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS MAY DEVELOP ALONG A DRYLINE ACROSS WESTERN KANSAS AND SPREAD EAST LATE THIS AFTERNOON INTO THIS EVENING. SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL MAINLY WEST OF INTERSTATE 135 FROM SALINA TO WICHITA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STATIONARY FRONT WILL MEANDER OVER CENTRAL AND SOUTH CENTRAL KANSAS THROUGH THE WEEKEND WITH SCATTERED AFTERNOON AND EVENING THUNDERSTORMS REMAINING POSSIBLE. MORE WIDESPREAD THUNDERSTORM ACTIVITY IS EXPECTED EARLY NEXT WEEK AS AN UPPER LEVEL STORM SYSTEM APPROACHES THE AREA. SOME STRONG TO SEVERE STORMS APPEAR POSSIBLE THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. AS TEMPERATURES CLIMB INTO THE UPPER 90S ACROSS PORTIONS OF THE AREA THROUGH THE WEEKEND...HEAT INDICES MAY EXCEED 100 ACROSS MAINLY SOUTH CENTRAL AND SOUTHEAST KANSAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND INTO THE EARLY EVENING HOURS ACROSS CENTRAL AND SOUTH CENTRAL KANSAS...MAINLY WEST OF INTERSTATE 135. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP DUNTEN/KETCHAM
In the hours before
Local storm report, Jun 16, 2:19 PM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
219 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HEAVY RAIN 5 SE CEDAR VALE 37.06N 96.44W
06/16/2011 M1.30 INCH CHAUTAUQUA KS TRAINED SPOTTER
RAIN FELL BETWEEN 1230 AND 130 PM.
&&
JMBLocal storm report, Jun 16, 2:21 PM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
221 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 AM HAIL BARNARD 39.19N 98.04W
06/16/2011 E1.75 INCH LINCOLN KS TRAINED SPOTTER
0905 AM HAIL BEVERLY 39.01N 97.98W
06/16/2011 E0.50 INCH LINCOLN KS TRAINED SPOTTER
1053 AM TSTM WND GST MCCONNELL AIR FORCE BAS 37.62N 97.27W
06/16/2011 M52.00 MPH SEDGWICK KS ASOS
1118 AM LIGHTNING 3 S BEL AIRE 37.72N 97.27W
06/16/2011 SEDGWICK KS EMERGENCY MNGR
*** 1 INJ *** WOMAN STRUCK BY LIGHTNING WHEN IT CAME IN
THROUGH THE WINDOW AND STRUCK HER. TREATED AT THE SCENE
AND REFUSED TRANSPORT TO THE HOSPITAL.
1142 AM TSTM WND DMG 3 NE ROSE HILL 37.60N 97.09W
06/16/2011 BUTLER KS EMERGENCY MNGR
POWER POLE DOWN.
1221 PM TSTM WND DMG 5 E ATLANTA 37.44N 96.68W
06/16/2011 COWLEY KS EMERGENCY MNGR
POWER POLE DOWN
1238 PM TSTM WND GST 5 SE CEDAR VALE 37.06N 96.44W
06/16/2011 E60.00 MPH CHAUTAUQUA KS TRAINED SPOTTER
1251 PM TSTM WND DMG CEDAR VALE 37.11N 96.50W
06/16/2011 CHAUTAUQUA KS EMERGENCY MNGR
SEVERAL STREET SIGNS BLOWN DOWN. 4 TO 5 INCH DIAMETER
TREE LIMBS SNAPPED OFF.
0120 PM TSTM WND DMG CHAUTAUQUA 37.02N 96.18W
06/16/2011 CHAUTAUQUA KS LAW ENFORCEMENT
5 INCH TREE LIMBS WERE DOWNED IN THE TOWN OF CHAUTAUQUA.
WIND GUSTS WERE ESTIMATED OVER 60 MPH.
0130 PM HEAVY RAIN 5 SE CEDAR VALE 37.06N 96.44W
06/16/2011 M1.30 INCH CHAUTAUQUA KS TRAINED SPOTTER
RAIN FELL BETWEEN 1230 AND 130 PM.
&&
JMBLocal storm report, Jun 16, 3:00 PM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
300 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM TSTM WND DMG CEDAR VALE 37.11N 96.50W
06/16/2011 CHAUTAUQUA KS EMERGENCY MNGR
ABOUT 50 PERCENT OF THE ROOF BLOWN OFF A HOUSE. ESTIMATED
WIND SPEED 80 MPH.
&&
JMBLocal storm report, Jun 16, 4:37 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
437 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HEAVY RAIN SEDAN 37.13N 96.18W
06/16/2011 M1.27 INCH CHAUTAUQUA KS TRAINED SPOTTER
FELL IN A 30 MINUTE PEROID.
&&
BDKLocal storm report, Jun 16, 7:25 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
725 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM TSTM WND GST RUSSELL AIRPORT 38.87N 98.82W
06/16/2011 M58 MPH RUSSELL KS ASOS
RUSSELL AIRPORT ASOS MEASURES 58 MPH WIND GUST.
&&
VJPLocal storm report, Jun 16, 7:34 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
734 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL SW HOISINGTON 38.52N 98.78W
06/16/2011 E1.00 INCH BARTON KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS QUARTER SIZED HAIL.
&&
VJPThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:20 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 55 min |
| Jun 16, 7:54 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 51 min |
| Jun 16, 7:58 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 47 min |
| Jun 16, 8:03 PM CDT | Areal Flood Warning | ICT | Barton, Russell | 3 hr |
| Jun 16, 8:09 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 66 min |
| Jun 16, 8:40 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 50 min |
| Jun 16, 9:00 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 60 min |
| Jun 16, 9:12 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Kingman, Reno, Sedgwick | 63 min |
| Jun 16, 9:24 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 66 min |
| Jun 16, 9:38 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sedgwick, Sumner | 67 min |
| Jun 16, 9:43 PM CDT | Areal Flood Warning | ICT | Kingman, Reno | 5 hr |
| Jun 16, 9:44 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Rice, Saline | 61 min |
| Jun 16, 9:50 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 55 min |
| Jun 16, 9:59 PM CDT | Severe Thunderstorm Warning | ICT | Harvey | 46 min |
| Jun 16, 10:10 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno, Sedgwick | 65 min |
| Jun 16, 10:41 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Reno, Sedgwick, Sumner | 54 min |
| Jun 16, 10:50 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 55 min |
| Jun 16, 10:56 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 49 min |
| Jun 16, 11:08 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 52 min |
| Jun 16, 11:15 PM CDT | Wind Advisory | ICT | Barton, Ellsworth, Kingman, Lincoln, Reno, Rice and 1 more | 2 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.